Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 142, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 27, 2001, 1:47 PM CDT for Jackson County, Putnam County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 2001, 1:47 PM CDT (18:47 UTC)
- Expired
- Jun 27, 2001, 2:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Jackson County, TN, Putnam County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 2:15 PM CDT | Thunderstorm Wind 50 E | Gainesboro, TN | Sheriff's office reported trees down in Greenwood. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 271849 SVRBNA TNC087-141-271915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 147 PM CDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN JACKSON COUNTY IN TENNESSEE NORTH CENTRAL PUTNAM COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF COOKEVILLE * UNTIL 215 PM CDT * AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST NORTH OF COOKEVILLE...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE IN... RURAL SOUTHEASTERN JACKSON COUNTY BY 210 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPXECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ 15 LAT...LON 3612 8562 3612 8542 3636 8548 3631 8579
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:10 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 27, 10:10 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1010 AM CDT WED JUN 27 2001 UPPER LVL LOW PRES AREA HAS CONTINUED TO MOVE WESTWARD AND IS NOW CENTERED NEAR PADUCAH. SCTD CONVECTION HAS ALREADY DEVELOPED ALONG THE PLATEAU, IN THE UNSTABLE AIR EAST OF THE LOW, WITH SOME REMNANTS OF LAST NIGHTS ALABAMA CONVECTION NOW WORKING ITS WAY SLOWLY INTO OUR BORDER COUNTIES. BNA SOUNDING, MODIFIED FOR AFTERNOON MAX TEMP OF 85, SHOWS THE FOLLOWING STATS: LI -4 CAPE 1600 J/KG TOTAL TOTALS 48 EQUIL LVL 36K FT PWA 1.11 INCH WET BULB ZERO 9581 FT THE ENVIRONMENT OVER MIDDLE TN INDICATES A GOOD POTENTIAL FOR SCTD AFTERNOON CONVECTION ALONG WITH A MODERATE POTENTIAL FOR LARGE HAIL. DOWNBURST WIND SPEEDS FROM SOME ISOLATED CELLS MAY ALSO APPROACH OR EXCEED SVR LIMITS. OVERALL, CURRENT FCST LOOKS GOOD. HOWEVER, MAY NEED TO CONSIDER BUMPING POPS UP JUST A HAIR ON THE PLATEAU, AND WILL NEED A LATE MORNING UPDATE TO AT LEAST TAKE OUT THE MENTION OF AFTERNOON IN ZFP TEXT. .BNA...NONE.
In the hours before
Local storm report, Jun 27, 12:30 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1230 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM BEAVER HILL TN WIND DAMAGE
06/26/01 OVERTON LARGE TREE DOWN
0530 PM 5SW BYRDSTOWN TN WIND DAMAGE
06/26/01 PICKETT TREES AND LARGE LIMBS
DOWN IN OAK GROVE
0545 PM 4 NE BYRDSTOWN TN WIND DAMAGE
06/26/01 PICKETT FEW TREES AND POWER
LINES DOWN IN RED HILL
0545 PM LONEWOOD TN .75 INCH HAIL
06/26/01 VAN BUREN
0550 PM 3 S MONTEREY TN .75 INCH HAIL
06/26/01 PUTNAM
0555 PM 2 E ALGOOD yTN TREES DOWN BETWEEN
06/26/01 PUTNAM BROTHERTON AND
PARRAGON
JDGThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:46 PM CDT | Flash Flood Warning | OHX | White | 119 min |
| Jun 27, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 25 min |
| Jun 27, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 51 min |
| Jun 27, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 38 min |
| Jun 27, 3:16 PM CDT | Tornado Warning | OHX | Montgomery | 29 min |
| Jun 27, 4:03 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 27 min |
| Jun 27, 4:05 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 30 min |
| Jun 27, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 35 min |
| Jun 27, 4:31 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 29 min |
| Jun 27, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 23 min |
| Jun 27, 4:58 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 32 min |
| Jun 27, 5:48 PM CDT | Tornado Warning | OHX | Smith | 27 min |
| Jun 27, 6:24 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.